Skip to Accessibility Tools Skip to Content Skip to Footer

New to Rheumatoid Arthritis.

I have recently been diagnosis with RA as of August 25, 2016. I noticed I have been having lower back and right hip pain for seven years now. I went to my regular family doctor and she did not diagnosis me at all except for chronic back pain. I went to a back specialist and all they put me on is Celebrex and you would be fine. I have been on pain killers, Celebrex, and other meds to help, but they never did.

Since my family doctor moved I did not have any hope to find a good doctor to take over my care. After two months, I decided to find a pain management doctor and I did. She took me off of Celebrex and put me on Mobic. Another medication she put me on is Vit D and was told to take once a week. I asked her why and she told me I need it for my bones because of my lower back pain. I also asked her about some blood work that was due every year and she did not really say anything. I go back every month for my pain management to regulate my pain meds. She finally ordered my blood work and my every three year MRI. When I went back to my family doctor we went over the results from my blood work and MRI. She changed my pain meds to a stronger dose and recommend me to go to see a RA specialist because the results came back positive for RA.

When I went to see my specialist he definitely told me that I have RA in my feet. He put me on methotrexate and folic acid.
Everything is kind of making sense after all these years I have been hurting in my lower back and right hip area. Vit D is to help with osteoarthritis in my back, Mobic is for RA patients, and the pain med I was on was not the right one that I needed to be on so she changed along with it.

I am taking 2.5mg methotrexate (5) once a week, 3mg folic acid every day, 10,000mg biotin every day, Mobic, every day, pain meds 6-8 hours when needed. I am experiencing hair loss since I have been taking methotrexate and the folic acid to off set the side effects of methotrexate.

My question is has anyone else experienced hair loss and heard I would be having hair loss until I stop the methotrexate? I have just started treatment and I have no insurance. I have accepted this diagnosis because we have not gone over all the tests yet because my next apt is in Nov for my 3 month check up.

Some days I feel tired than others, my feet hurt even though they look better since I been on meds, I am lost. Please help!!!!

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The RheumatoidArthritis.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Tiptoetammy17
    3 years ago

    Hello Shortgal,
    My name is Tammy and I have RA and have had it for 24 years. I am on methotrexate and I have also experienced hair loss. I looked up my meds to see if it is one of them and It was the methotrexate that was making me lose my hair. My hair is much thinner than it had ever been. The methotrexate is also a cancer medicating and one of the side effects is loss of hair. I out weighed the pros and cons of the methotrexate and found that I should be on it and that it helps my RA and thats what matters. If you have anymore questions please comment on any of my stories I have a few. Like how RA helped my life, and pain is so hard to live with and 24 years with RA and asking other what they do to distract them self’s from there pain. so please do not hesitate to ask me anything. I will try my best to answer any questions you might have. Hope all is well.

  • Richard Faust moderator
    3 years ago

    So sorry to hear about your diagnosis Shortgal, but it is good that you finally have one and can get on a path to treatment. It is also good that you are doing research and seeking out information and support by coming to a community like RheumatoidArthritis.net.

    Concerning your question about hair loss, this is one of the side-effects of methotrexate. While, for your safety, we cannot give medical advice over the internet, you should discuss any side-effects you experience with your doctor and perhaps they will look into your folic acid intake or other treatment modifications. Here is an article from our editorial team on methotraxate: https://rheumatoidarthritis.net/treatment/methotrexate/.

    You mention feeling tired and fatigue is often a symptom of RA. Rheumatoid Arthritis is an autoimmune condition and fatigue is often a symptom of these diseases. Fatigue can also be an additional side-effect of methotrexate. Here is an article from our editorial team on fatigue with some tips on dealing with it: https://rheumatoidarthritis.net/symptoms/fatigue-and-weakness/.

    Finally, please do not ignore the emotional aspects of receiving a diagnosis and trying to get your treatment in order. Handling stress can be an important aspect of treatment. This article looks at the emotional aspects of receiving a diagnosis with some tips for handling stress: https://rheumatoidarthritis.net/living-with-ra/managing-emotional-problems-and-stress/.

    Please know that the people of this community will be here to provide support and information. You may want to check out the Facebook page at https://www.facebook.com/RheumatoidArthritisDotNet/. Keep us posted on your progress. Wishing you the best, Richard (RheumatoidArthritis.net Team)

  • Poll